Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 9, 2000, 9:30 PM CDT for Wayne County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 9:30 PM CDT (02:30 UTC)
- Expired
- May 9, 2000, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 100231 SVRBNA TNC181-100300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 930 PM CDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WAYNE COUNTY IN TENNESSEE * UNTIL 1000 PM CDT * AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 30 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 9, 8:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT TUE MAY 9 2000 A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF MIDDLE TENNESSEE UNTIL MIDNIGHT. THE AIR ACROSS OUR CWA REMAINS QUITE UNSTABLE, ALTHOUGH A MID-LEVEL CAP CONTINUES TO EXIST IN THE 700-750MB LYR. 00Z BNA SOUNDING SHOWED THIS CAP TO BE AS MUCH AS 3 TO 4 DEGS, AND IT WILL LIKELY STRENGTHEN AS NIGHTTIME COOLING TAKES PLACE. SHORTLY BEFORE 8 PM CDT, THE SQUALL LINE EXTENDED FROM NEAR DOVER TO HORNSBY AND SHOULD GET INTO THE NASHVILLE AREA BETWEEN 9 AND 930 PM CDT. ALTHOUGH CELLS IN THIS LINE TOOK ON BOW SIGNATURES EARLIER THIS EVENING, WHILE OVER WESTERN TN, LOW LVL WIND FIELD HAS BEEN MARGINAL AT BEST (AVERAGING 20-30KTS). THUS, BLV BOWING HAS BEEN LARGELY DUE TO STEERING CURRENTS ALOFT, RATHER THAN DESCENDING LOW LVL JET. WILL KEEP AN EYE ON STORMS AS THEY MOVE THROUGH OUR CWA, FOR POSSIBLE STRENGTHENING, WITH MAIN SEVERE THREAT EXPECTED TO BE FROM PULSE STORMS PRODUCING BRIEF EPISODES OF LARGE HAIL AND PERHAPS SOME DOWNBURST WINDS. BASED ON 00Z BNA SOUNDING, WILL BE LOOKING FOR VILS OF 45 TO 50 FOR SVR HAIL. .BNA...NONE. 19
In the hours before
Special weather statement, May 9, 3:39 PM CDT, 5 hours 51 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-100500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT TUE MAY 9 2000 A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE WARM...MOIST...AND UNSTABLE AIR JUST AHEAD OF THE FRONT. SOME OF THESE THUNDERSTORMS WILL BECOME STRONG. ISOLATED SEVERE THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS...ARE ALSO POSSIBLE. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BECOME NECESSARY. YOU SHOULD THEREFORE MONITOR FUTURE STATEMENTS AND OTHER PRODUCTS FROM THE NATIONAL WEATHER SERVICE AS THE EVENING PROGRESSES. 08
Special weather statement, May 9, 4:27 PM CDT, 5 hours 3 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-100300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 427 PM CDT TUE MAY 9 2000 A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE WARM...MOIST...AND UNSTABLE AIR JUST AHEAD OF THE FRONT. SOME OF THESE THUNDERSTORMS WILL BECOME STRONG. ISOLATED SEVERE THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS...ARE ALSO POSSIBLE. BY LATE AFTERNOON...THE LEADING EDGE OF THUNDERSTORMS WAS LOCATED OVER NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. A TORNADO WATCH IS ALSO IN EFFECT ACROSS THIS AREA. THE WATCH EXTENDS TO THE TENNESSEE RIVER IN WEST TENNESSEE...AND IS VALID UNTIL 1000 PM. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS ACROSS MIDDLE TENNESSEE MAY BECOME NECESSARY LATER THIS EVENING. YOU SHOULD THEREFORE MONITOR FUTURE STATEMENTS AND OTHER PRODUCTS FROM THE NATIONAL WEATHER SERVICE AS THE EVENING PROGRESSES. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| May 9, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| May 9, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 31 min |
| May 9, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.